acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine (cont.)
IN THIS ARTICLE
What happens if I miss a dose?
Since cough or cold medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
What should I avoid while taking acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP), dextromethorphan, doxylamine, and pseudoephedrine are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains acetaminophen, APAP, or a decongestant, antihistamine, or cough suppressant.
Avoid drinking alcohol. It can increase your risk of liver damage while taking acetaminophen. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day.
This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
What other drugs will affect acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine?
Before using this medicine, tell your doctor if you regularly use other medicines that make you sleepy (such as cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). They can add to sleepiness caused by doxylamine or dextromethorphan.
Also your doctor if you are using any of the following drugs:
This list is not complete and there are many other drugs that can interact with acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor. Keep a list of all your medicines and show it to any healthcare provider who treats you.
Where can I get more information?
Your pharmacist can provide more information about acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Find out what women really need.
Most Popular Topics
Pill Identifier on RxList
- quick, easy,
Find a Local Pharmacy
- including 24 hour, pharmacies